Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 29, 2005, 2:44 PM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 2:44 PM CDT (19:44 UTC)
- Expired
- May 29, 2005, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Kemper County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 291947
FFWJAN
MSC069-099-292245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 545 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A LINE OF
THUNDERSTORMS WITH VERY HEAVY RAIN...MOVING NORTH NORTHEAST AT 30
MPH. RAINFALL OVER THE NEXT COUPLE OF HOURS SHOULD BE AROUND 2
INCHES...WHICH WILL RESULT IN STREET FLOODING AND FLOODING OF
STREAMS AND CREAKS.
THE AREA FROM SOUTHERN NESHOBA INTO CENTRAL KEMPER COUNTY RECEIVED 3
TO 5 INCHES OF RAIN LAST NIGHT. A QUICK 1 TO 2 INCHES OF RAIN WOULD
CREATE AT LEAST MINOR FLOODING PROBLEMS AS THE LINE OF STORMS MOVES
THROUGH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE KALB.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DO NOT DROWN.
LAT...LON 3258 8932 3261 8888 3277 8837 3292 8835
3283 8888 3270 8932
$$
CRAVEN1 follow-up statement
000
WGUS74 KJAN 292123
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT SUN MAY 29 2005
MSC069-099-292131-
KEMPER MS-NESHOBA MS-
421 PM CDT SUN MAY 29 2005
...THE FLASH FLOOD WARNING FOR NESHOBA AND KEMPER COUNTIES IS
CANCELLED...
THE BAND OF HEAVY RAIN HAS DISSIPATED AND ONLY LIGHT TO MODERATE
RAIN IS EXPECTED TO CONTINUE OVER THE NEXT COUPLE OF HOURS.
RADAR ESTIMATED THAT A SMALL AREA OF 1 TO 1.5 INCHES OF RAIN FELL
WEST OF BLACK WATER OVER THE PAST HOUR. HOWEVER...WIDESPREAD HEAVY
RAINFALL AND FLOODING IS NO LONGER EXPECTED.
ANOTHER QUARTER INCH OF RAIN IS POSSIBLE THROUGH 6 PM BEFORE THE
RAIN ENDS.
LAT...LON 3258 8932 3261 8888 3277 8837 3292 8835
3283 8888 3270 8932
$$
CRAVENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 29, 11:45 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 29, 11:45 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1145 AM CDT SUN MAY 29 2005 .DISCUSSION...A WELL-DEFINED SURFACE BOUNDARY EXTENDS FROM BASTROP TO ROLLING FORK TO NEAR DEKALB LATE THIS MORNING. A MESOSCALE CONVECTIVE SYSTEM/MCS/ IS CURRENTLY SPREADING WIDESPREAD SHOWER/TSTM ACTIVITY INTO SOUTHWEST PORTIONS OF THE FORECAST AREA. THE AREA SOUTH OF THE BOUNDARY AND AHEAD OF THE MCS IS RELATIVELY CLOUD-FREE AND IS DESTABILIZING. AN 18Z RAOB SHOULD GET A NICE SAMPLING OF THE PRE-MCS ENVIRONMENT. EXPECT MCS TO CONTINUE NE PROGRESSION ACROSS ALL OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI AS THE AFTERNOON PROGRESSES. THE AREA RECEIVING GREATER SURFACE HEATING IS CURRENTLY UNDER A SEVERE THUNDERSTORM WATCH...A GREATER RISK FOR DAMAGING WIND GUSTS EXISTS THERE BECAUSE OF GREATER INSTABILITY...BUT THE AREA JUST NORTH OF THE WATCH ALONG THE INTERSTATE 20 CORRIDOR IS NOT EXEMPT FROM RECEIVING STRONG TO SEVERE THUNDERSTORMS. HEAVY RAINFALL WILL OCCUR WITH THE STORMS AS WELL. IN THE PAST 12 TO 18 HRS...THE AREA ALONG AND NORTHWEST OF A JONESVILLE TO MAYERSVILLE TO DEKALB LINE RECEIVED A WIDESPREAD ONE TO THREE INCHES OF RAIN. IT APPEARS THE HEAVIER RAINFALL THIS AFTERNOON WILL STAY SOUTH OF THAT AREA...SO NOT EXPECTING A SIGNIFICANT FLASH FLOOD RISK. MINOR UPDATES WERE MADE TO TODAYS AND THIS EVENINGS FORECAST GRIDS TO ADUST FOR THE LATEST TEMP/CLOUD/WEATHER TRENDS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC
Hazardous weather outlook, May 29, 4:42 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 AM CDT SUN MAY 29 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 300942- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 442 AM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...ESPECIALLY ALONG AND SOUTH OF A BASTROP TO CANTON TO DE KALB LINE. NORTH OF THAT LINE THERE IS THE THREAT OF STRONG THUNDERSTORMS. THE MAIN THREAT WILL BE IN THE FORM OF STRAIGHT LINE WINDS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO CONTINUE AND DEVELOP OVER MUCH OF THE OUTLOOK AREA TODAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVES ACROSS THE AREA. AS THESE UPPER LEVEL DISTURBANCES MOVE OVER A WARM MOIST ATMOSPHERE SOUTH OF A STATIONARY BOUNDARY THUNDERSTORMS WILL DEVELOP AND A FEW MAY BECOME SEVERE. THESE STORMS WILL BE POSSIBLE OF DEVELOPING WIND GUSTS IN EXCESS OF 60 MPH WITH SMALL HAIL SMALLER THAN THE SIZE OF A PENNY. NORTH OF THE BOUNDARY THE INSTABILITY WILL BE LESS AND ONLY A FEW STRONG THUNDERSTORMS ARE EXPECTED CAPABLE OF PRODUCING WIND GUSTS AROUND 40 TO 50 MPH. ANY SEVERE WEATHER WILL LIKELY BEGIN TO END AFTER SUNSET BUT NUMEROUS THUNDERSTORMS...SOME STRONG...ARE STILL EXPECTED OVER NORTHERN MISSISSIPPI THROUGH THE NIGHT. ...FLOODING... WITH A STALLED BOUNDARY OVER NORTHERN PORTIONS OF THE OUTLOOK AREA AND NUMEROUS UPPER LEVEL DISTURBANCES MOVING THROUGH...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE. THIS IS ESPECIALLY SO CLOSE TO THE FRONT MAINLY ALONG THE HIGHWAY 82 CORRIDOR. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES ARE LIKELY THROUGH MONDAY MORNING IN THAT AREA WITH ISOLATED AMOUNTS POSSIBLY APPROACHING 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... A WET AND STORMY WEATHER PATTERN IS EXPECTED FOR THE MONDAY THROUGH TUESDAY PERIOD. A VERY MOIST AIRMASS AND INCREASING UPPER LEVEL SUPPORT WILL TEAM UP WITH A NEARLY STATIONARY FRONTAL BOUNDARY TO PROVIDE A FAVORABLE ENVIRONMENT FOR HEAVY RAINFALL. TOTAL RAINFALL DURING THIS PERIOD SHOULD RANGE FROM TWO TO FOUR INCHES AREA WIDE...WITH LOCALLY HEAVY RAINFALL UP TO SIX INCHES POSSIBLE. MINOR FLOODING WILL BE POSSIBLE...BUT BECAUSE OF THE DRY WEATHER IN RECENT WEEKS...SIGNIFICANT FLOODING IS NOT EXPECTED. IN ADDITION...ORGANIZED THUNDERSTORM ACTIVITY WILL TEND TO ENHANCE THE RISK FOR A FEW SEVERE WIND GUSTS...ESPECIALLY MEMORIAL DAY WHEN A SIGNIFICANT UPPER LEVEL DISTURBANCE IS FORECAST TO TRAVERSE THE REGION. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND ON MEMORIAL DAY. PERSONNEL SHOULD KEEP ABREAST OF THE LATEST FORECASTS. AFTER THAT NO HAZARDOUS WEATHER IS EXPECTED THROUGH SUNDAY JUNE 5TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 29, 2:03 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM HAIL STRINGER 31.87N 89.26W
05/29/2005 1.00 INCH JASPER MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED IN THE CITY OF STRINGER.
&&
WESTERLocal storm report, May 29, 2:08 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL MADISON 32.45N 90.11W
05/29/2005 0.25 INCH MADISON MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED AT THE MADISON SO OFFICE.
&&
WESTERLocal storm report, May 29, 2:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG MONTICELLO 31.55N 90.11W
05/29/2005 LAWRENCE MS LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN MONTICELLO. TREES
AND POWER LINES ALSO REPORTED DOWN ACROSS THE COUNTY.
&&
WESTERLocal storm report, May 29, 2:21 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG HEIDELBERG 31.89N 88.99W
05/29/2005 JASPER MS EMERGENCY MNGR
TREE FELL ON A POWER LINE, AND BOTH FELL ON A CAR IN
HEIDELBURG.
&&
WESTERLocal storm report, May 29, 2:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND DMG BAY SPRINGS 31.98N 89.28W
05/29/2005 JASPER MS EMERGENCY MNGR
REPORT OF NUMEROUS TREES DOWN IN BAY SPRINGS.
&&
WESTERLocal storm report, May 29, 2:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SUN MAY 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG MADISON 32.45N 90.11W
05/29/2005 MADISON MS NWS EMPLOYEE
NWS EMPLOYEE REPORTED LARGE LIMBS DOWN AT HIS HOME IN
MADISON.
&&
WESTERThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 50 min |
| May 28, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 42 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 55 min |
| May 29, 12:33 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 42 min |
| May 29, 12:45 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 60 min |
| May 29, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Rankin, Simpson, Smith | 57 min |
| May 29, 1:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 79 min |
| May 29, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones | 55 min |
| May 29, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 33 min |
| May 29, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 63 min |
| May 29, 2:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 55 min |
| May 29, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 67 min |
| May 29, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 61 min |
| May 29, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 63 min |
| May 29, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 61 min |
| May 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 58 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.